eCommons

 

Metronidazole toxicosis in a Greater Swiss Mountain dog

Other Titles

Abstract

Metronidazole is commonly used in veterinary medicine for treatment of giardiasis, inflammatory bowel disease secondary to bacterial overgrowth, and systemic anaerobic infections. Overdosage or chronic use of recommended doses may cause signs of intoxication, most notable of which are those localized to the cerebellum and central vestibular systems. It is important to recognize the clinical signs of such a toxicosis, couple the signs with the history of administration of high doses of the drug, and carefully consider options of therapy. Until recently therapy has consisted of discontinuation of the drug along with supportive care. Based on the rapid recovery times presented by Evans et al., and our success with this particular case, the use of diazepam when presented with a case of metronidazole toxicosis appears to be quite beneficial.

Journal / Series

Senior seminar paper
Seminar SF610.1 2005 F74

Volume & Issue

Description

Sponsorship

Date Issued

2005-03-02

Publisher

Keywords

Dogs -- Diseases -- Case studies; Dogs -- Toxicology -- Case studies; Dogs -- Effect of drugs on -- Case studies

Location

Effective Date

Expiration Date

Sector

Employer

Union

Union Local

NAICS

Number of Workers

Committee Chair

Committee Co-Chair

Committee Member

Degree Discipline

Degree Name

Degree Level

Related Version

Related DOI

Related To

Related Part

Based on Related Item

Has Other Format(s)

Part of Related Item

Related To

Related Publication(s)

Link(s) to Related Publication(s)

References

Link(s) to Reference(s)

Previously Published As

Government Document

ISBN

ISMN

ISSN

Other Identifiers

Rights

Rights URI

Types

term paper

Accessibility Feature

Accessibility Hazard

Accessibility Summary

Link(s) to Catalog Record